MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was explanted due to mechanical complications which the lens was dislocated.The doctor tried to reposition the lens, but was unable to do so; therefore, decided to remove the lens.The incision was enlarged, a vitrectomy was done, and a non-johnson & johnson sulcus lens of 16.5 diopter was implanted in the patient¿s right eye.Reportedly, the patient tolerated the procedure well.The lens is not being returned as it was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6) 2023 and (b)(6) 2023.Section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 - unplanned vitrectomy; 4625 - secondary surgical intervention section h6: health effect - clinical code: 4581 - this code was used for the reported device decentered or dislocated or tilted subluxated or wrong position an attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the additional information received from the customer: section b5: additional information received from the customer indicated that the date which the mechanical complication/lens dislocation issue first noted is unknown.Also, it was confirmed that there was a capsule tear which required an unplanned vitrectomy to be performed.Section h10: health effect - clinical code: 2639 - capsular bag tear.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the date (jun 13, 2023) was entered in the section d6a and also mentioned in the verbiage for b3 in the section h10 of the initial mdr report which is incorrect.The correct date that should have been entered is "jul 13, 2023"; therefore, the information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section b3: date of event: unknown, not provided, but the best estimate date is between jul 13, 2023 and aug 24, 2023.Section d6a: if implanted, give date: (b)(6) 2023 all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17760696
Report Number3012236936-2023-02379
Device Sequence Number20525092
Product Code HQL
UDI-Device Identifier05050474636026
UDI-Public(01)05050474636026(17)260126
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/20/2023
10/18/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/10/2023
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite